MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 DISPOSABLE NORMOTHERMIC IV ADMIN SETS; DEVICE, WARMING, BLOOD AND PLASMA

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. LEVEL 1 DISPOSABLE NORMOTHERMIC IV ADMIN SETS; DEVICE, WARMING, BLOOD AND PLASMA
Model Number DI-60HL
Medical Device Problem Codes Break (1069); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that after priming, the first rbc (blood product) was administered under pressure, and while connecting the second rbc to the spike of the circuit, the operators hand slipped and separated the spike needle while it was still connected to the rbc.It is thought that the weight of one rbc was applied to the upper tip of the drip chamber, causing it to break and break off.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H3 and h6 - updated.One device was received for investigation.The device was visually inspected and functionally tested.The reported problem was confirmed.The sample shows signs of manipulation; therefore, it cannot be confirmed that the failure mode reported in the complaint "separation" was generated during the manufacturing process.The root cause could not be determined.A review of the device history records could not be completed as no lot number was provided by the customer.

Brand Name
LEVEL 1 DISPOSABLE NORMOTHERMIC IV ADMIN SETS
Common Device Name
DEVICE, WARMING, BLOOD AND PLASMA
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18987896
Report Number9617604-2024-00261
Device Sequence Number11477754
Product Code KZL
UDI-Device Identifier20695085406010
UDI-Public(01)20695085406010(17)260608(10)4293626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK860023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberDI-60HL
Device Catalogue NumberDI-60HL
Device Lot Number4293626
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown